Show simple item record

dc.contributor.authorFreixas Bosch, Josep
dc.contributor.authorPons Vallès, Montserrat
dc.contributor.otherUniversitat Politècnica de Catalunya. Departament de Matemàtica Aplicada III
dc.date.accessioned2010-05-19T15:33:41Z
dc.date.available2010-05-19T15:33:41Z
dc.date.created2010-04
dc.date.issued2010-04
dc.identifier.citationFreixas, J.; Pons, M. Hierarchies achievable in simple games. "Theory and decision", Abril 2010, vol. 68, núm. 4, p. 393-404.
dc.identifier.issn0040-5833
dc.identifier.urihttp://hdl.handle.net/2117/7326
dc.description.abstractA previous work by Friedman et al. (Theory and Decision, 61:305–318, 2006) introduces the concept of a hierarchy of a simple voting game and characterizes which hierarchies, induced by the desirability relation, are achievable in linear games. In this paper, we consider the problem of determining all hierarchies, conserving the ordinal equivalence between the Shapley–Shubik and the Penrose–Banzhaf–Coleman power indices, achievable in simple games. It is proved that only four hierarchies are non-achievable in simple games.Moreover, it is also proved that all achievable hierarchies are already obtainable in the class of weakly linear games. Our results prove that given an arbitrary complete pre-ordering defined on a finite set with more than five elements, it is possible to construct a simple game such that the pre-ordering induced by the Shapley–Shubik and the Penrose–Banzhaf–Coleman power indices coincides with the given pre-ordering.
dc.format.extent12 p.
dc.language.isoeng
dc.subjectÀrees temàtiques de la UPC::Matemàtiques i estadística::Investigació operativa::Teoria de jocs
dc.subject.lcshGame theory
dc.subject.lcshVoting -- Mathematical models
dc.titleHierarchies achievable in simple games
dc.typeArticle
dc.subject.lemacJocs, Teoria de
dc.subject.lemacVot -- Models matemàtics
dc.contributor.groupUniversitat Politècnica de Catalunya. GRTJ - Grup de Recerca en Teoria de Jocs
dc.identifier.doi10.1007/s11238-008-9108-0
dc.subject.amsClassificació AMS::91 Game theory, economics, social and behavioral sciences
dc.rights.accessRestricted access - publisher's policy
local.identifier.drac2191346
dc.description.versionPostprint (published version)
local.citation.authorFreixas, J.; Pons, M.
local.citation.publicationNameTheory and decision
local.citation.volume68
local.citation.number4
local.citation.startingPage393
local.citation.endingPage404


Files in this item

Thumbnail

This item appears in the following Collection(s)

Show simple item record

All rights reserved. This work is protected by the corresponding intellectual and industrial property rights. Without prejudice to any existing legal exemptions, reproduction, distribution, public communication or transformation of this work are prohibited without permission of the copyright holder